MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth, weight, ethnicity: unknown/not provided.Date of event: unknown, not provided.If implanted, give date: unknown, not provided.If explanted, give date: not applicable as the device remains implanted.The intraocular lens (iol) is not returning for evaluation as it remains implanted: therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
Customer reported after entering the optic zone of the anterior camara; it was observed the second haptic was amputated, inside the cartridge of the implant.They chose on maintaining the lens in capsular bag for later replacement, as there was no other intraocular lens (iol) with the same diopter available at that moment.Medication was prescribed (vigadexa).Pre-op vision: 20/60; post-op vision: 20/70.The explant was planned but did not occur.Incision was amplified.No further information provided.
 
Additional Manufacturer Narrative
Corrected data: section h6: as part of an internal review of our mdrs it was identified that the code(s) 4625 provided on the initial report needs to be removed as it should not have been indicated in the initial report.Also for health effect clinical code 4581 should be added.Field below updated: section h6: health effect clinical code: 4581 (captures incision enlargement).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
7142478552
MDR Report Key12021764
Report Number2648035-2021-08008
Device Sequence Number16970124
Product Code HQL
UDI-Device Identifier05050474558137
UDI-Public(01)05050474558137(17)220521
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown